MAUDE Adverse Event Report: KARL STORZ SE & CO. KG BIPOLAR CUTTING LOOP; CUTTING LOOP 24/26 BIPOLAR

KARL STORZ SE & CO. KG BIPOLAR CUTTING LOOP; CUTTING LOOP 24/26 BIPOLAR
Model Number 27040GP140-S
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/08/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that there was event with 27040gp140-s cutting loop, bipolar 24/26 fr.According to the information received from the salesrep: according to the facility the item broke off during the procedure and into the patients bladder.Patient harm was not noted at time of this report.Additional information has been requested but not yet received as of the date of this report.
 
Additional Manufacturer Narrative
The product was received by manufacture, the complaint is confirmed the distal end is broken off and the yellow plastic is burnt at distal end temperature damage can be seen at proximal end.Investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted unsolicited.The event is filed under internal karl storz complaint id (b)(4).
 
Additional Manufacturer Narrative
Per manufacture findings: the investigation revealed that the wire on the active and passive electrodes had melted in spots.This is an indication that there was a short circuit.Depending on the number of applications, the wire becomes thinner with each application, which could ultimately have led to the short circuit.On the other hand, a wire may also have bent, for example, so that the distance between the electrodes was too small, resulting in a short circuit.The event is filed under internal karl storz complaint id (b)(4).

Brand Name
BIPOLAR CUTTING LOOP
Common Device Name
CUTTING LOOP 24/26 BIPOLAR
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen, gm,
GM 
Manufacturer (Section G)
KARL STORZ SE & CO.KG
dr.-karl-storz -strasse 34
78532
tuttlingen, gm,
GM  
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
4242188247
MDR Report Key17070536
Report Number9610617-2023-00114
Device Sequence Number14978536
Product Code FAS
UDI-Device Identifier04048551393208
UDI-Public4048551393208
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K061541
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number27040GP140-S
Device Catalogue Number27040GP140-S
Device Lot Number37HB9087
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/26/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2023
Supplement Date Received by Manufacturer11/17/2023
Initial Report FDA Received Date06/06/2023
Supplement Report FDA Received Date11/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown